I have been taking Lexapro 10 mgs for one year. It worked great. Then I got my anxiety back and another bout. Now I am on 20mgs on lexapro and .5 Ativan at night for the past 9 days to be exact. I am so tired. It has kicked a little (lexapro) but not a lot. When will the tiredness wear off and when will it kick in.
Ativan makes you tired, very tired, so you may want to reconsider that medication for something else as the tiredness may not subside if you stay on it. It could also be contributing to the delay, however, I say a minimum of 7-10 days up to 2-3 weeks to really feel it working. At 9-days you should be feeling it, but I repeat, the Ativan may be the issue.
I agree with the comments on Ativan. It will make you feel very tired. Save it for when the anxiety is very overwhelming and you need quick relief and then only. Do not take it routinely but as needed and only when an anxiety provoking even takes place or just prior to an event where you need reduced anxiety levels. Lexapro will take about 4-6 weeks before the full effect is felt. You may begin to feel better prior to then though. It just takes that long to know what the full effects will be. I would also encourage you to get some counselling. Medications are a great tool but should not be the only treatment. Good counselling can help you to develop better coping skills. Everyone deals with a certain amount of anxiety. It is how one learns to deal with it that becomes the issue. Overwhelming anxiety is a sign of poor coping mechanisms. It doesnt mean that it is your fault. It just means that you do not have or havent learned the skills to properly manage the anxiety. These can be learned and strengthened and a good counselor will help you with this. This is why some people can manage large amounts of anxiety well and others fall apart with every aspect of their life but most people are somewhere in the middle. You need someone to help you draw on your strengths and learn to manage and cope with your anxiety properly. Medications help but they wont do everything.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2013 • 5 answers
Posted 12 Sep 2014 • 4 answers
Posted 7 Jan 2015 • 2 answers
Posted 22 Feb 2017 • 1 answer
Posted 30 Jul 2018 • 2 answers